Alert archive / Alabama / Gale Warnings in 2025
Gale Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Jan 9, 2025, 1:47 PM CST. It took effect at Jan 10, 2025, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2025, 1:47 PM CST (19:47 UTC)
- In effect from
- Jan 10, 2025, 6:00 AM CST
- Expired
- Jan 10, 2025, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
052 WHUS74 KMOB 091947 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 147 PM CST Thu Jan 9 2025 GMZ670-675-100400- /O.EXT.KMOB.SC.Y.0003.250110T0600Z-250110T1200Z/ /O.UPG.KMOB.GL.A.0002.250110T1500Z-250111T0000Z/ /O.NEW.KMOB.GL.W.0002.250110T1200Z-250111T0000Z/ /O.EXT.KMOB.SC.Y.0004.250111T0000Z-250111T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 147 PM CST Thu Jan 9 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft expected. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the first Small Craft Advisory, from midnight tonight to 6 AM CST Friday. For the Gale Warning, from 6 AM to 6 PM CST Friday. For the second Small Craft Advisory, from 6 PM Friday to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ650-655-100400- /O.EXT.KMOB.SC.Y.0003.250110T0600Z-250110T1200Z/ /O.NEW.KMOB.GL.W.0002.250110T1200Z-250111T0000Z/ /O.NEW.KMOB.SC.Y.0005.250111T0000Z-250111T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 147 PM CST Thu Jan 9 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. For the second Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the first Small Craft Advisory, from midnight tonight to 6 AM CST Friday. For the Gale Warning, from 6 AM to 6 PM CST Friday. For the second Small Craft Advisory, from 6 PM Friday to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ630>636-100400- /O.NEW.KMOB.GL.W.0002.250110T1200Z-250111T0000Z/ /O.EXT.KMOB.SC.Y.0003.250111T0000Z-250111T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 147 PM CST Thu Jan 9 2025 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt and seas up to 3 ft expected. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt and seas up to 3 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Friday. For the Small Craft Advisory, from 6 PM Friday to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
3 follow-up statements
660 WHUS74 KMOB 100355 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 955 PM CST Thu Jan 9 2025 GMZ650-655-101300- /O.CON.KMOB.SC.Y.0003.250110T0600Z-250110T1200Z/ /O.CON.KMOB.GL.W.0002.250110T1200Z-250111T0000Z/ /O.CON.KMOB.SC.Y.0005.250111T0000Z-250111T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 955 PM CST Thu Jan 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. For the second Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the first Small Craft Advisory, until 6 AM CST Friday. For the Gale Warning, from 6 AM to 6 PM CST Friday. For the second Small Craft Advisory, from 6 PM Friday to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ670-675-101300- /O.CON.KMOB.SC.Y.0003.250110T0600Z-250110T1200Z/ /O.CON.KMOB.GL.W.0002.250110T1200Z-250111T0000Z/ /O.CON.KMOB.SC.Y.0004.250111T0000Z-250111T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 955 PM CST Thu Jan 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft expected. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the first Small Craft Advisory, until 6 AM CST Friday. For the Gale Warning, from 6 AM to 6 PM CST Friday. For the second Small Craft Advisory, from 6 PM Friday to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ630>636-101300- /O.CON.KMOB.GL.W.0002.250110T1200Z-250111T0000Z/ /O.CON.KMOB.SC.Y.0003.250111T0000Z-250111T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 955 PM CST Thu Jan 9 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 9 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt and seas up to 3 ft expected. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt and seas up to 3 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 6 AM to 6 PM CST Friday. For the Small Craft Advisory, from 6 PM Friday to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
895 WHUS74 KMOB 100825 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 225 AM CST Fri Jan 10 2025 GMZ650-655-101800- /O.CON.KMOB.SC.Y.0003.000000T0000Z-250110T1200Z/ /O.CON.KMOB.GL.W.0002.250110T1200Z-250111T0000Z/ /O.CON.KMOB.SC.Y.0005.250111T0000Z-250111T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 225 AM CST Fri Jan 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds around 20 kt with gusts up to 30 kt and seas 2 to 5 ft. For the Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 ft expected. For the second Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the first Small Craft Advisory, until 6 AM CST early this morning. For the Gale Warning, from 6 AM this morning to 6 PM CST this evening. For the second Small Craft Advisory, from 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ670-675-101800- /O.CON.KMOB.SC.Y.0003.000000T0000Z-250110T1200Z/ /O.CON.KMOB.GL.W.0002.250110T1200Z-250111T0000Z/ /O.CON.KMOB.SC.Y.0004.250111T0000Z-250111T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 225 AM CST Fri Jan 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 ft expected. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the first Small Craft Advisory, until 6 AM CST early this morning. For the Gale Warning, from 6 AM this morning to 6 PM CST this evening. For the second Small Craft Advisory, from 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ630>636-101800- /O.CON.KMOB.GL.W.0002.250110T1200Z-250111T0000Z/ /O.CON.KMOB.SC.Y.0003.250111T0000Z-250111T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 225 AM CST Fri Jan 10 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt and waves up to 3 ft expected. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt and waves up to 3 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 6 AM this morning to 6 PM CST this evening. For the Small Craft Advisory, from 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
618 WHUS74 KMOB 101926 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 126 PM CST Fri Jan 10 2025 GMZ630>636-110330- /O.CON.KMOB.GL.W.0002.000000T0000Z-250111T0000Z/ /O.CON.KMOB.SC.Y.0003.250111T0000Z-250111T1500Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 126 PM CST Fri Jan 10 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt and waves up to 3 ft expected. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt and waves up to 3 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Gale Warning, from 6 AM this morning to 6 PM CST this evening. For the Small Craft Advisory, from 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ650-655-110330- /O.CON.KMOB.GL.W.0002.000000T0000Z-250111T0000Z/ /O.CON.KMOB.SC.Y.0005.250111T0000Z-250111T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 126 PM CST Fri Jan 10 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 ft expected. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the first Small Craft Advisory, until 6 AM CST early this morning. For the Gale Warning, from 6 AM this morning to 6 PM CST this evening. For the second Small Craft Advisory, from 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ670-675-110330- /O.CON.KMOB.GL.W.0002.000000T0000Z-250111T0000Z/ /O.CON.KMOB.SC.Y.0004.250111T0000Z-250111T1500Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 126 PM CST Fri Jan 10 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 ft expected. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the first Small Craft Advisory, until 6 AM CST early this morning. For the Gale Warning, from 6 AM this morning to 6 PM CST this evening. For the second Small Craft Advisory, from 6 PM this evening to 9 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Jan 9, 11:54 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 9, 11:54 AM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1154 AM CST Thu Jan 9 2025
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1154 AM CST Thu Jan 9 2025
VFR conditions will prevail through the remainder of the afternoon
and into the evening hours. Conditions deteriorate during the
early morning hours as a low pressure system moves across the
local area. Ceilings through the morning will drop to MVFR and
eventually IFR as widespread rainfall starts to move into the
area. There will be a small potential for sleet over our
northernmost counties (north of Highway 84). Winds will also
increase substantially through the night and into the morning,
especially across coastal counties. Gusts near the coast could
reach 30 knots by late morning. Lastly, 40-45 knot southeasterly
LLWS looks to develop after daybreak. /96
&&
.NEAR TERM...
(Now through Friday)
Issued at 1154 AM CST Thu Jan 9 2025
Latest water vapor imagery shows zonal flow across the local area,
with a ridge over the Southern Plains and a trough over the Eastern
Seaboard. At the surface, light northerly winds persisted and temps
have fallen into the lower 30s across much of the area. The upper
trough will dig southward through the day, while the ridge to our
west moves into the Mississippi Valley. Despite the ridge and ample
sunshine, temperatures will struggle to warm above 50 degrees, as
highs top out in the upper 40s across most of the area. The ridge
will move east of the area tonight, as a potent upper trough digs
into the Plains. As the trough strengthens, a surface low will
develop off the TX coast and move eastward through the overnight
hours. Flow aloft will quickly become southwesterly this evening,
while surface flow begins to veer to the south in response to the
approaching low. As the system moves eastward, the low level jet
will strengthen, moving into the Lower Mississippi Valley late
tonight. The combination of forcing and moisture will allow
precipitation to overspread the area from west to east after
midnight and continue through much of the day on Friday. The surface
low will move east of the area Friday night, with rain chances
coming to an end by midnight.
In terms of the precipitation type, latest thinking hasn't changed
too much from previous forecasts, with a low probability of a
sleet/rain mix at the onset of precipitation early Friday morning.
Uncertainty remains high with regard to the temperature forecast and
if we are able to cool much before WAA begins in response to the LLJ
and approaching surface low. At this point, forecast soundings in
areas north of US-84 show fairly saturated profiles in the dendritic
zone, a warm nose around 700 mb, and drier air below 700 mb. Wetbulb
temps are below freezing and we may be able to cool to freezing just
as the precip begins. This would support an initial onset of precip
as sleet, before we begin to warm and precip transitions to all
rain. The duration and intensity will limit any accumulations, and
temps will rise above freezing around daybreak limiting any impacts.
The best chance for frozen precip will be across areas along and
north of the US-84 corridor, during a brief window before precip
transitions to all rain after sunrise. South of US-84, the vertical
profile will likely remain above freezing for much of the lower
levels, allowing any frozen precip to melt and fall as rain. Surface
temperatures will also remain above freezing and a cold rain is
likely all that we will see. /73
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 40 61 33 47 29 56 38 57 / 50 100 10 0 0 10 20 10
Pensacola 44 65 37 46 33 54 41 58 / 20 100 30 0 0 10 20 10
Destin 46 66 39 49 36 56 44 61 / 20 90 60 0 0 10 30 10
Evergreen 35 51 31 44 24 55 31 57 / 50 100 30 0 0 10 10 10
Waynesboro 34 44 29 44 23 54 31 53 / 90 100 0 0 0 10 10 0
Camden 33 44 29 41 22 51 29 51 / 80 100 20 0 0 10 10 0
Crestview 36 60 34 47 27 55 34 60 / 20 90 50 0 0 10 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Friday morning through Saturday
afternoon for ALZ265-266.
FL...High Rip Current Risk from Friday morning through Saturday
afternoon for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 6 AM Friday to midnight CST Friday
night for GMZ630>636.
Small Craft Advisory from 2 AM Friday to midnight CST Friday
night for GMZ650-655.
Small Craft Advisory from 2 AM to 9 AM CST Friday for GMZ670-675.
Small Craft Advisory from 6 PM Friday to midnight CST Friday
night for GMZ670-675.
Gale Watch from Friday morning through Friday afternoon for
GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:41 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 63 hr |
| Jan 9, 2:46 AM CST | Gale Watch | MOB | 11 hr | |
| Jan 9, 2:46 AM CST | Small Craft Advisory | MOB | 48 hr | |
| Jan 9, 2:46 AM CST | Small Craft Advisory | MOB | 54 hr | |
| Jan 9, 1:42 PM CST | Wind Advisory | MOB | Baldwin, Mobile | 25 hr |
| Jan 9, 1:47 PM CST | Small Craft Advisory | MOB | 43 hr | |
| Jan 9, 1:52 PM CST | High Surf Warning | MOB | Baldwin, Mobile | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.